Alert archive / Montana / Red Flag Warnings in 2008

Red Flag Warning 8, NWS Great Falls, MT

July 31, 200818 counties in Montana

NWS Great Falls, MT issued this red flag warning at Jul 31, 2008, 8:25 PM MDT for 18 counties in Montana. It took effect at Aug 1, 2008, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 31, 2008, 8:25 PM MDT (02:25 UTC)
In effect from
Aug 1, 2008, 12:00 PM MDT
Expired
Aug 1, 2008, 9:00 PM MDT
In force
9 hr
Issued by
NWS Great Falls, MT

Counties Blaine County, MT, Broadwater County, MT, Cascade County, MT, Chouteau County, MT, Fergus County, MT, Gallatin County, MT, Glacier County, MT, Hill County, MT, Jefferson County, MT, Judith Basin County, MT, Lewis and Clark County, MT, Liberty County, MT, Meagher County, MT, Phillips County, MT, Pondera County, MT, Powell County, MT, Teton County, MT, Toole County, MT

The nearest sounding before it

Great_falls, MT (KTFX), launched 00:00Z, 2.4 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 00:00Z on 2008-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 00:00Z on 2008-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3793 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KTFX 010225
RFWTFX

RED FLAG WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
825 PM MDT THU JUL 31 2008

MTZ112>115-117-010330-
/O.EXP.KTFX.FW.W.0007.000000T0000Z-080801T0200Z/
/O.UPG.KTFX.FW.A.0005.080801T1800Z-080802T0300Z/
/O.NEW.KTFX.FW.W.0008.080801T1800Z-080802T0300Z/
EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY
COUNTIES-HILL AND BLAINE COUNTIES-
LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY
MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES-
CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS-
825 PM MDT THU JUL 31 2008

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR NORTH
CENTRAL...CENTRAL...AND PORTIONS OF SOUTHWEST MONTANA...

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT FRIDAY FOR NORTH
CENTRAL...CENTRAL...AND PORTIONS OF SOUTHWEST MONTANA FOR GUSTY
WINDS AND LOW RELATIVE HUMIDITIES...

FOR THIS EVENING...
THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR
NORTH CENTRAL...CENTRAL...AND PORTIONS OF SOUTHWEST MONTANA.

SURFACE WIND SPEEDS CONTINUE DECREASING TONIGHT...WHILE RELATIVE
HUMIDITIES CONTINUE RISING. HOWEVER...RELATIVE HUMIDITIES ARE ONLY
FORECAST TO RECOVER TO THE 45 TO 55 PERCENT RANGE. THUS...THE RED
FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING.

FOR FRIDAY...
THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT FRIDAY FOR
NORTH CENTRAL...CENTRAL...AND PORTIONS OF SOUTHWEST MONTANA FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITIES. THE FIRE WEATHER WATCH IS
NO LONGER IN EFFECT FOR NORTH CENTRAL...CENTRAL...AND PORTIONS OF
SOUTHWEST MONTANA.

A MAINLY DRY PACIFIC STORM SYSTEM AND A COLD FRONT WILL MOVE
ACROSS THE REGION ON FRIDAY...CAUSING STRONG AND GUSTY SURFACE
WINDS. SUSTAINED WESTERLY AND SOUTHWESTERLY WINDS OF 15 TO 30 MPH
WITH GUSTS TO 45 MPH ARE LIKELY ON FRIDAY. THE COMBINATION OF
THESE WINDS AND LOW RELATIVE HUMIDITIES IN THE 10 TO 20 PERCENT
RANGE WILL RESULT IN HAZARDOUS FIRE WEATHER CONDITIONS. BY LATE
FRIDAY EVENING...WIND SPEEDS WILL DECREASE AND RELATIVE HUMIDITIES
WILL INCREASE...RESULTING IN IMPROVING FIRE WEATHER CONDITIONS
AFTER DARK.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

$$

MTZ116-118-010330-
/O.UPG.KTFX.FW.A.0005.080801T1800Z-080802T0300Z/
/O.NEW.KTFX.FW.W.0008.080801T1800Z-080802T0300Z/
LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST-
HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL
FOREST-
825 PM MDT THU JUL 31 2008

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT FRIDAY FOR
PORTIONS OF SOUTHWEST MONTANA FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT FRIDAY FOR
PORTIONS OF SOUTHWEST MONTANA FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITIES. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT FOR
PORTIONS OF SOUTHWEST MONTANA.

A MAINLY DRY PACIFIC STORM SYSTEM AND A COLD FRONT WILL MOVE
ACROSS THE REGION ON FRIDAY...CAUSING STRONG AND GUSTY SURFACE
WINDS. SUSTAINED WESTERLY AND SOUTHWESTERLY WINDS OF 15 TO 25 MPH
WITH GUSTS TO 40 MPH ARE LIKELY ON FRIDAY. THE COMBINATION OF
THESE WINDS AND LOW RELATIVE HUMIDITIES IN THE 10 TO 20 PERCENT
RANGE WILL RESULT IN HAZARDOUS FIRE WEATHER CONDITIONS. BY LATE
FRIDAY EVENING...WIND SPEEDS WILL DECREASE AND RELATIVE HUMIDITIES
WILL INCREASE...RESULTING IN IMPROVING FIRE WEATHER CONDITIONS
AFTER DARK.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

$$

A COHEN
5 follow-up statements
000 
WWUS85 KTFX 010228
RFWTFX

RED FLAG WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
828 PM MDT THU JUL 31 2008

MTZ112>118-011200-
/O.CON.KTFX.FW.W.0008.080801T1800Z-080802T0300Z/
EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY
COUNTIES-HILL AND BLAINE COUNTIES-
LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY
MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES-
LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST-
CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS-
HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL
FOREST-
828 PM MDT THU JUL 31 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT
FRIDAY FOR NORTH CENTRAL...CENTRAL...AND PORTIONS OF SOUTHWEST
MONTANA FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT
FRIDAY FOR NORTH CENTRAL...CENTRAL...AND PORTIONS OF SOUTHWEST
MONTANA FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES. 

A MAINLY DRY PACIFIC STORM SYSTEM AND A COLD FRONT WILL MOVE
ACROSS THE REGION ON FRIDAY...CAUSING STRONG AND GUSTY SURFACE
WINDS. SUSTAINED WESTERLY AND SOUTHWESTERLY WINDS OF 15 TO 30 MPH
WITH GUSTS UP TO 45 MPH ARE LIKELY ON FRIDAY. THE COMBINATION OF
THESE WINDS AND LOW RELATIVE HUMIDITIES IN THE 10 TO 20 PERCENT
RANGE WILL RESULT IN HAZARDOUS FIRE WEATHER CONDITIONS. BY LATE
FRIDAY EVENING...WIND SPEEDS WILL DECREASE AND RELATIVE HUMIDITIES
WILL INCREASE...RESULTING IN IMPROVING FIRE WEATHER CONDITIONS
AFTER DARK.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

$$

A COHEN
000 
WWUS85 KTFX 011058
RFWTFX

RED FLAG WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
458 AM MDT FRI AUG 1 2008

MTZ112>118-011900-
/O.CON.KTFX.FW.W.0008.080801T1800Z-080802T0300Z/
EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY
COUNTIES-HILL AND BLAINE COUNTIES-
LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY
MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES-
LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST-
CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS-
HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL
FOREST-
458 AM MDT FRI AUG 1 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING. 

A MAINLY DRY PACIFIC STORM SYSTEM AND A COLD FRONT WILL MOVE
ACROSS THE REGION TODAY...CAUSING STRONG AND GUSTY SURFACE WINDS.
SUSTAINED WESTERLY AND SOUTHWESTERLY WINDS OF 15 TO 30 MPH WITH
GUSTS UP TO 45 MPH ARE LIKELY. THE COMBINATION OF THESE WINDS AND
HUMIDITIES IN THE 10 TO 20 PERCENT RANGE WILL RESULT IN HAZARDOUS
FIRE WEATHER CONDITIONS. BY LATE FRIDAY EVENING...PASSAGE OF THE COLD
FRONT WILL BRING A GRADUAL DECREASE IN WIND SPEEDS AND INCREASING RELATIVE
HUMIDITIES...RESULTING IN IMPROVING FIRE WEATHER CONDITIONS AFTER
DARK.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

$$
000 
WWUS85 KTFX 011106
RFWTFX

RED FLAG WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
506 AM MDT FRI AUG 1 2008

MTZ112>118-011915-
/O.CON.KTFX.FW.W.0008.080801T1800Z-080802T0300Z/
EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY
COUNTIES-HILL AND BLAINE COUNTIES-
LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY
MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES-
LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST-
CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS-
HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL
FOREST-
506 AM MDT FRI AUG 1 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING FOR THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITIES...

A MAINLY DRY PACIFIC STORM SYSTEM AND A COLD FRONT WILL MOVE
ACROSS THE REGION TODAY...CAUSING STRONG AND GUSTY SURFACE WINDS.
SUSTAINED WESTERLY AND SOUTHWESTERLY WINDS OF 15 TO 30 MPH WITH
GUSTS UP TO 45 MPH ARE LIKELY. THE COMBINATION OF THESE WINDS AND
HUMIDITIES IN THE 10 TO 20 PERCENT RANGE WILL RESULT IN HAZARDOUS
FIRE WEATHER CONDITIONS. BY LATE FRIDAY EVENING...PASSAGE OF THE
COLD FRONT WILL BRING A GRADUAL DECREASE IN WIND SPEEDS AND
INCREASING RELATIVE HUMIDITIES...RESULTING IN IMPROVING FIRE
WEATHER CONDITIONS AFTER DARK.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

$$
000 
WWUS85 KTFX 011904
RFWTFX

RED FLAG WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
104 PM MDT FRI AUG 1 2008

MTZ112>118-020300-
/O.CON.KTFX.FW.W.0008.000000T0000Z-080802T0300Z/
EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY
COUNTIES-HILL AND BLAINE COUNTIES-
LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY
MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES-
LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST-
CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS-
HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL
FOREST-
104 PM MDT FRI AUG 1 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING FOR PORTIONS OF NORTH CENTRAL AND SOUTHWEST MONTANA
FOR STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITIES...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR PORTIONS OF NORTH CENTRAL AND SOUTHWEST MONTANA FOR STRONG
GUSTY WINDS AND LOW RELATIVE HUMIDITIES.

A MAINLY DRY PACIFIC STORM SYSTEM WITH AN ASSOCIATED COLD FRONT
WILL MOVE ACROSS THE REGION TODAY...CAUSING STRONG AND GUSTY
SURFACE WINDS. WESTERLY WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 40
MPH ARE LIKELY. GUSTS MAY REACH UP TO 50 MPH ALONG THE ROCKY
MOUNTAIN FRONT. THE COMBINATION OF THESE WINDS AND HUMIDITIES IN
THE 10 TO 20 PERCENT RANGE WILL RESULT IN HAZARDOUS FIRE WEATHER
CONDITIONS. BY LATE THIS EVENING...PASSAGE OF THE COLD FRONT WILL
BRING A GRADUAL DECREASE IN WIND SPEEDS AND INCREASING RELATIVE
HUMIDITIES...RESULTING IN IMPROVING FIRE WEATHER CONDITIONS AFTER
DARK.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

$$
000 
WWUS85 KTFX 020309
RFWTFX

RED FLAG WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
909 PM MDT FRI AUG 1 2008

MTZ112>118-020415-
/O.EXP.KTFX.FW.W.0008.000000T0000Z-080802T0300Z/
EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY
COUNTIES-HILL AND BLAINE COUNTIES-
LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY
MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES-
LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST-
CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS-
HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL
FOREST-
909 PM MDT FRI AUG 1 2008

...RED FLAG WARNING HAS EXPIRED FOR NORTH CENTRAL...CENTRAL...
AND PORTIONS OF SOUTHWEST MONTANA...

THE RED FLAG WARNING IS NO LONGER IN EFFECT FOR NORTH CENTRAL...
CENTRAL...AND PORTIONS OF SOUTHWEST MONTANA.

SURFACE WIND SPEEDS CONTINUE DECREASING TONIGHT...WHILE RELATIVE
HUMIDITIES CONTINUE RISING. RELATIVE HUMIDITIES ARE FORECAST TO
RECOVER TO THE 60 TO 70 PERCENT RANGE TONIGHT. THUS...THE RED FLAG
WARNING HAS EXPIRED.

GUSTY AND ERRATIC SURFACE WINDS WILL REMAIN POSSIBLE NEAR ANY
SHOWERS AND THUNDERSTORMS OVER CENTRAL AND SOUTHWEST MONTANA THIS
EVENING. THESE SHOWERS AND STORMS ARE EXPECTED TO DIMINISH AFTER
MIDNIGHT MDT TONIGHT.

$$

COHEN

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this red flag warning went out at Jul 31, 5:45 PM MDT, 2 hours 40 minutes earlier.

Area forecast discussion, Jul 31, 5:45 PM MDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
545 PM MDT THU JUL 31 2008

...UPDATE TO AVIATION...

.DISCUSSION...

TONIGHT THROUGH SATURDAY...AN UPPER LEVEL RIDGE WILL REMAIN OVER
NORTH CENTRAL...CENTRAL...AND SOUTHWEST MONTANA OVERNIGHT. THIS
WILL KEEP THE AREA DRY WITH OVERNIGHT LOWS REMAINING NEAR TO
SLIGHTLY ABOVE SEASONAL AVERAGES. BREEZY AND GUSTY WESTERLY WINDS
MIXING DOWN FROM ALOFT WILL DECREASE OVERNIGHT AS WELL. ON
FRIDAY...THE FLOW ALOFT WILL INCREASE AND BECOME MORE
SOUTHWESTERLY AS AN UPPER LEVEL TROUGH MOVES INTO THE PACIFIC
NORTHWEST. TEMPERATURES WILL ALSO WARM WELL ABOVE NORMAL AS AN
INVERTED SURFACE TROUGH DEVELOPS OVER THE AREA WITH AN ASSOCIATED
THERMAL RIDGE. THE WARMER TEMPERATURES WILL CAUSE THE WINDS ALOFT
TO MIX DOWN TO THE SURFACE...WITH WINDS BECOMING QUITE STRONG
ALONG THE ROCKY MOUNTAIN FRONT. WILL CONTINUE TO MONITOR WHETHER A
HIGH WIND WATCH MAY BE NEEDED THERE. THE DRY AND BREEZY CONDITIONS
BOTH THIS EVENING AND ON FRIDAY WARRANT FIRE WEATHER
HIGHLIGHTS...AND THESE CONCERNS WILL BE ADDRESSED IN THE FIRE
WEATHER SECTION BELOW. MOISTURE ALOFT WILL INCREASE SOMEWHAT WITH
THE SOUTHWEST FLOW WITH INCREASING INSTABILITY...WHICH WILL BRING
A SLIGHT CHANCE OF THUNDERSTORMS WITH GUSTY WINDS TO SOUTHWEST AND
SOUTH CENTRAL MONTANA. THE PACIFIC NORTHWEST TROUGH WILL THEN
APPROACH MONTANA FROM THE WEST FRIDAY NIGHT INTO
SATURDAY...USHERING IN SLIGHTLY COOLER AIR AND CONTINUING THE
INCREASINGLY MOIST SOUTHWEST FLOW ALOFT. THE AIRMASS WILL BECOME
UNSTABLE AGAIN ON SATURDAY...WHICH WILL BRING A SLIGHT CHANCE OF
AFTERNOON THUNDERSTORMS TO MOST OF THE AREA. BREEZY WESTERLY WINDS
WILL DEVELOP AGAIN ON SATURDAY...BUT THEY WILL NOT BE QUITE AS
STRONG AS ON FRIDAY.  COULSTON

SATURDAY NIGHT THROUGH TUESDAY NIGHT...AN UPPER LEVEL TROF OF LOW
PRESSURE WILL BE MOVING INTO THE PACIFIC NORTHWEST EARLY IN THE
PERIOD...THEN SLOWLY MOVE TOWARDS WESTERN MONTANA FOR SUNDAY AND
MONDAY. AS A RESULT...A SOUTHWESTERLY FLOW ALOFT WILL DEVELOP
OVER CENTRAL MONTANA. THIS MEANS ABOVE NORMAL TEMPERATURES AND
SMALL CHANCES FOR ISOLATED THUNDERSTORMS ACROSS THE REGION.
AFTERNOON HIGHS WILL GENERALLY AVERAGE AROUND 5 DEGREES ABOVE
NORMAL FOR SUNDAY AND MONDAY. THE BEST CHANCE FOR ANY
THUNDERSTORMS WILL BE DURING THE AFTERNOON AND EVENING
HOURS...BUT AGAIN ANY THUNDERSTORM ACTIVITY SHOULD BE ISOLATED.
BRUSDA

WEDNESDAY AND THURSDAY...AN UPPER LEVEL RIDGE WILL CONTINUE TO
TO INFLUENCE OUR WEATHER WITH ABOVE SEASONAL AVERAGE TEMPERATURES
ALONG WITH LITTLE OR NO PRECIPITATION. A FEW WEAK UPPER LEVEL
DISTURBANCE MAY MOVE THROUGH THE RIDGE AT TIMES FOR ONLY A SLIGHT
CHANCE OF AFTERNOON THROUGH EARLY NIGHTTIME THUNDERSTORMS OVER
THE MOUNTAINS. WILLIAMSON DC

&&

.AVIATION...
UPDATED 2345Z.
VFR CONDITIONS WILL PREVAIL OVER NORTH CENTRAL AND SOUTHWEST
MONTANA. INCREASING CLOUDINESS EXPECTED ABOVE 25000 FT AGL IN THE
SOUTH LATE TONIGHT AND FRIDAY MORNING. WEST TO NORTHWEST WINDS 10 TO
15 KNOTS THIS EARLY THIS EVENING WILL DIMINISH NEAR SUNSET. WINDS
WILL INCREASE LATE FRIDAY MORNING THROUGH FRIDAY AFTERNOON WITH
WESTERLY WINDS OF NEAR 30 KNOTS...GUSTS NEAR 40 KNOTS NEAR KCTB.

&&

.FIRE WEATHER...
FIRE WEATHER CONCERNS WILL CONTINUE THROUGH THE WEEKEND. BREEZY
WESTERLY WINDS HAVE MIXED DOWN TO THE SURFACE TODAY ACROSS NORTH
CENTRAL AND CENTRAL MONTANA...AND RELATIVE HUMIDITIES HAVE FALLEN
WELL INTO THE TEENS. THEREFORE...A RED FLAG WARNING WILL REMAIN IN
EFFECT UNTIL 8 PM MDT FOR FIRE ZONES 112-115 AND 117. WINDS WILL
DECREASE AFTER THEN AND RELATIVE HUMIDITIES WILL RECOVER ABOVE 20
PERCENT. HOWEVER...RECOVERY OVERNIGHT WILL BE SOMEWHAT POOR...AS
MAXIMUM RELATIVE HUMIDITIES WILL MOSTLY BE INTO THE 45-55% RANGE.
DRY CONDITIONS WILL CONTINUE INTO FRIDAY AND WINDS ALOFT WILL
INCREASE FURTHER. TEMPERATURES WILL WARM TO WELL ABOVE
NORMAL...WHICH WILL ALLOW STRONG WESTERLY WINDS TO MIX DOWN TO THE
SURFACE ONCE AGAIN. SUSTAINED WINDS OF 15 TO 30 MPH ARE EXPECTED
WITH GUSTS UP TO 40 MPH. HOWEVER...WINDS COULD GUST UP TO 50 MPH
ALONG THE ROCKY MOUNTAIN FRONT. RELATIVE HUMIDITIES WILL ALSO FALL
BACK INTO THE TEENS ONCE AGAIN. THEREFORE...A FIRE WEATHER WATCH
IS IN EFFECT FOR ALL OF THE TFX FIRE WEATHER ZONES (112-118). A
FEW THUNDERSTORMS MAY ALSO DEVELOP OVER SOUTHWEST AND CENTRAL
MONTANA...BUT WETTING RAIN FROM ANY THUNDERSTORMS IS UNLIKELY.
TEMPERATURES WILL COOL BACK CLOSER TO NORMAL ON SATURDAY AND WINDS
WILL DECREASE...ALTHOUGH DRY CONDITIONS WILL CONTINUE.
COULSTON/ZUMPFE

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  53  91  52  84 /   0   0   0  10
CTB  48  82  48  78 /   0  10   0  10
HLN  56  93  58  87 /   0   0   0  10
BZN  51  96  52  91 /   0  10  10  10
WEY  47  84  47  81 /   0  10  10  10
DLN  51  89  51  86 /   0  10   0  10
HVR  50  93  53  85 /   0   0  10  10
LWT  50  91  52  84 /   0  10  10  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...

RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR MTZ112>115-117.

FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING
FOR MTZ112>118.

&&

SHORT TERM...COULSTON
LONG TERM...BRUSDA/WILLIAMSON DC
AVIATION...BLANK

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jul 31, 3:26 PM MDT, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
326 PM MDT THU JUL 31 2008

MTZ009-011230-
NORTHERN ROCKY MOUNTAIN FRONT-
326 PM MDT THU JUL 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A RED FLAG WARNING IS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITIES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A DRY PACIFIC STORM SYSTEM WILL MOVE ACROSS THE NORTHERN ROCKIES
ON FRIDAY...PRODUCING STRONG AND GUSTY WESTERLY SURFACE WINDS.
WIND GUSTS COULD EXCEED 60 MPH LATE FRIDAY AFTERNOON AND EVENING.
A FIRE WEATHER WATCH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ010>015-044>055-011230-
EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-
CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT-
EASTERN TETON-JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER-
GALLATIN-
326 PM MDT THU JUL 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A RED FLAG WARNING IS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITIES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A DRY PACIFIC STORM SYSTEM WILL MOVE ACROSS THE NORTHERN ROCKIES
ON FRIDAY...PRODUCING STRONG AND GUSTY WESTERLY SURFACE WINDS. A
FIRE WEATHER WATCH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ008-011230-
BEAVERHEAD-
326 PM MDT THU JUL 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

COHEN

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 8:29 PM MDTHigh Wind WatchTFX8 hr

Nearby

Red Flag Warnings in Montana, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.